Intentional Drug Overdose
Learn more about our Patient Engagement products now! Turn your patients into active participants in their healthcare by giving them easy access to the same evidence-based information you trust – but delivered in an easy-to-understand format.
An intentional drug overdose refers to taking too much of a drug to get high or for the purpose of harming yourself. An overdose can occur with illegal drugs, prescription medicines, or over-the-counter (OTC) medicines.
The effects of an intentional drug overdose can be mild, dangerous, or even deadly.
You may also have tests, including urine or blood tests.
If you think that you are addicted to a drug or that you have a problem with drug use, you may benefit from receiving support for quitting from a local support group or counselor. Ask your health care provider for a referral to these resources in your area.
Drug overdose is an emergency. Do not wait to see if the symptoms will go away. Get medical help right away. Call your local emergency services (911 in the U.S.). Do not drive yourself to the hospital.
This information is not intended to replace advice given to you by your health care provider. Make sure you discuss any questions you have with your health care provider.
Cookies are used by this site. To decline or learn more, visit our cookie notice.